Azulfidine | myRAteam

Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Azulfidine

Azulfidine

I've been on Sulfasalazine for about 6 months. It's been working well for the RA (in combination with Enbrel), but I've had a major loss of appetite, mild nausea, and I've lost about 12-13 pounds during this time-- and I didn't need or want to lose weight. From 155 to 142 is a pretty big difference for me. I have to force myself to eat and nothing tastes good. I was previously on methotrexate and plaquenil- both unsuccessful.

Anyone else have a similar experience with Sulfasalazine?

A myRAteam Member said:

Since it's based on sulfa, you might be having some kind of allergic reaction to it.

posted about 4 years ago
A myRAteam Member said:

Sulfasalazine is an antiinflammatory which are extremely hard on your stomach. I take an antiacid medication a half hour before taking medication it helps. zantac, ask you General practitioner.

posted about 4 years ago
A myRAteam Member said:

Any right upper abdominal pain. I have had nausea for 2weeks, no taste buds.then developed abdominal pain . The doctor said "this will pass" I went home and ate a hamburger. I wanted to die, pain in my abdomen radiating to my back, like a bowling ball stuck under my rib cage. Look up auto- immune pancreatitis. It could be just the medication, but just wanted you to be informed.

posted about 4 years ago
A myRAteam Member said:

Sulfasalazine is a no no for me due to allergies. I ran into the same problems you're experiencing with methotrexate and prednisone. My "perfect cocktail" is 8 methotrexate and 3 prednisone. Heaven for a week. Backed off the prednisone and everything is back to before. Even with the methotrexate staying the same. As far as eating goes many a time I go without a meal due to not feeling up to eating, not tasting good. but later I would grab a sandwich to cushion the blow of the meds and it usually settles down

posted about 4 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in